Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 79, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2000, 8:24 PM MDT for Bowman County, North Dakota. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 8:24 PM MDT (02:24 UTC)
- Expired
- Jul 5, 2000, 9:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bowman County, ND
The radar
The Rapid City radar (KUDX), 236 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 9:10 PM MDT | Hail 1.75 | Rhame, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1824 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
524 WUUS53 KBIS 060225 SVRBIS NDC011-060330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 824 PM MDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND CENTRAL BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA THIS INCLUDES THE CITY OF BOWMAN * UNTIL 930 PM MDT * AT 824 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 35 MILES WEST OF BOWMAN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOWMAN AT 900 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4626 10403 4598 10402 4598 10336 4623 10339 .END 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:30 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 5, 2:30 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT WED JUL 05 2000 SFC HIGH OVER SRN MAN AND MAIN LOW IN WY. CLEAR SKIES WEST AND BKN LOWER CLOUDS ERN ND. PLENTY OF LL MOISTURE WI DWPTS FROM U50S TO U60S. KGGW SOUNDING AT 18Z SHOWED CONVECTIVE TEMP IN LWR 80S. KUNR SOUNDING STILL CAPPED. EXPECT TSTM INITIATION IN ERN MT LATE THIS AFTN/EVE THEN MOVING INTO WRN ND. ETA HAS KICKER VORT MOVING THRU ERN MT DURING EVE AND SHOULD SET OFF TSTMS IN WRN ND DURING THE EVE. OTHER VORT FROM ETA OVER SD TON AND EXPECT MCS DEVELOPMENT WITH THIS TO AFFECT MAINLY SRN ND...BUT PROBABLY NOT UNTIL LATE EVE/OVERNIGHT HOURS. AFTER THIS...H7 THERMAL CAP DEVELOPS IN WRN DAKS AND EXPANDS NWD INTO REST OF ND ON THU WHILE BROAD SFC LOW DEVELOPS FROM WY TO ERN MT. WL NOT MENTION TSTMS FOR THU. CAP BREAKS DOWN THU NIGHT AS SFC LOW/TROUGH MOVES ACROSS ND AND H5 SHORTWAVE ENERGY MOVES ACROSS IN SWLY FLOW. WL ALSO KEEP MENTION OF TSTMS OUT OF FRIDAY DAYTIME AS ENERGY MOVES NEWD AND RH AT ALL LEVELS DRIES OUT. NEXT CHC IS FRI NIGHT WI NEXT SHORTWAVE. IN EXTENDED...CAP BUILDS BACK UP AND SHORTWAVE ENERGY IN SWLY FLOW MAY BREAK CAP FOR LATE NIGHT TSTMS. .BIS...NONE. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:27 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 63 min |
| Jul 5, 11:39 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 51 min |
| Jul 6, 11:47 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 43 min |
| Jul 6, 1:43 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 47 min |
| Jul 6, 3:40 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 50 min |
| Jul 6, 4:28 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 47 min |
| Jul 6, 5:47 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.